I am a 54 yr old female that has enjoyed reasonabley good health until this past year. I underwent (lima/cabg- bypass surgery 15 months ago- and 7 months later I was barely able to get up and even take care of myself. I also developed an incisional hernia from the cabg, was referred to a GI who happened to mention that my thyroid was a bit high (6.4) but not to worry, the thyroid does that sometimes after major surgery, and to have it rechecked by my primary care Dr..
I called the primary care Physician and requested thyroid testing, which came back at 1.96, but I was still fatiqued, gaining weight,crying alot, on edge, and emotional. My skin was dry and my hair was coming out in clumps, and I had no axilary or leg hair. I was also still in a lot of pain from the hernia AND terrible keloid scarring at the sterum. Which I am now recieving steriod shots to minimize the scar.
My primary care Dr. basically said it was all in my head and to see a psych., and said the she was going to send me a letter of dismissal. She then gave me a handful of anti anxiety meds(which i still have)
I started crying AGAIN- a typical reaction for me at the time, and said that something was really wrong, quit giving me meds to mask my symptoms and help me get better. She dismisssed me.
I called my cardiololigist, explained my situation, and of course he was astounded at the primarys attitude, ordered thyroid panels and here are the results. My thyroid went up and down- (6.25 in March to 4.22 in May) then to 1.96 mid June, and then to 42.3 then up to 53 BY JULY! All of these tests were performed in a period of about 61/2 weeks(by the same lab) and during this time I gained appx. 30 pounds. I needed to gain some weight but that was bizarre. I still am not feeling right and have no primary care. I am taking thyroxin 88mcg and still feel like I am "crawling out of my skin" Is this common, and is this type of thyroid fluctuation normal? Could you please advise me. I need my life back!
Did you have you Free T3 and Free T4 tested as well? You need those run at the same time as your TSH. Can't tell if you need T3 meds as well unless the other 2 tests are run. How long ago were your labs done? How long have you been on 88mcg.?
Also, if you were on steriods for any amount of time or just went through stressful surgery, it could have stressed your adrenal glands. You need to have some testing done on your adrenals or you will feel major anxiety and crawling out of your skin feelings. If your adrenals are weakend, your body and thyroid cannot heal properly.
Have your cardiologist referr you to an endo that specializes in thyroid disease. Your TSH really went up high at one point. In the mean time I would also start looking for a new primary doc....maybe an internal medicine doc.
Thanks for getting back to me. I did have major surgery. It was open heart bypass surgery.That was very stressful, espercially when I was fit - and I thought, quite healthy!
The steroid shots have been administered for the last 2 months to try and reduce the scar , which is helping there, but possibly harming me elsewhere???
I do not have a clue as to my T3 and T4. I got a phone call to start the thyroxine as soon as I could.
The initial dose was 50mcg then it was upped to 75 mcg then upped again to the 88. I really tried to get into an Internal Med Dr. and an Endo but this is a very small community, in a small NE state.
I have been waiting for 10 months now for an appointment. I feel like I am on an endless roller coaster. I can not even keep my thoughts together and I keep getting breathless, and have no energy. My last thyroid test in February had a result that was a (neg-23) I think was the number. I am now looking bloated and have this lumpy cellulite that has developed in the past 6 weeks or so. Any clue to what that is all about?
Any suggestions would be appreciated. I am actually going to get a thyroid test tomorrow, so I will ask for a T3 and a T4.What adreanal tests can be done? The clinic I am going to can do all of the blood work, I just need to know what to ask the Dr. to check. Thanks for helping.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.